Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 24, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 1, 2010, 5:35 AM EST for Broward County, Miami-Dade County, Monroe County, Florida. It took effect at Mar 1, 2010, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2010, 5:35 AM EST (10:35 UTC)
- In effect from
- Mar 1, 2010, 12:00 PM EST
- Expired
- Mar 1, 2010, 6:52 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423 WWUS82 KMFL 011035 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 535 AM EST MON MAR 1 2010 FLZ063-066-067-070-071-020000- /O.NEW.KMFL.FW.W.0024.100301T1700Z-100302T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 535 AM EST MON MAR 1 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING FOR 4 OR MORE HOURS OF BEING BELOW 35 PERCENT IN RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. ANOTHER DRY AND WARMER DAY IS IN TAP FOR THE AREAS AROUND LAKE OKEECHOBEE REGION. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR GLADES...HENDRY...INLAND PALM BEACH...INLAND COLLIER...AND INLAND BROWARD COUNTIES FROM NOON UNTIL 7 PM EST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAXTER
2 follow-up statements
687 WWUS82 KMFL 011458 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 958 AM EST MON MAR 1 2010 FLZ073-075-020000- /O.EXA.KMFL.FW.W.0024.100301T1700Z-100302T0000Z/ INLAND MIAMI DADE-MAINLAND MONROE- 958 AM EST MON MAR 1 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. DRY AND WARMER TEMPERATURES ARE ON TAP FOR THIS REGION THIS AFTERNOON. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR INLAND MIAMI-DADE AND MAINLAND MONROE COUNTIES. THE AREAS OF CONCERN ACROSS MAINLAND MONROE COUNTY WILL INLAND AREAS AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-067-070-071-020000- /O.CON.KMFL.FW.W.0024.100301T1700Z-100302T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 958 AM EST MON MAR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. ANOTHER DRY AND WARMER DAY IS IN TAP FOR THE AREAS AROUND LAKE OKEECHOBEE REGION. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT FOR GLADES... HENDRY...INLAND PALM BEACH...INLAND COLLIER...AND INLAND BROWARD COUNTIES FROM NOON UNTIL 7 PM EST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
539 WWUS82 KMFL 012352 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 652 PM EST MON MAR 1 2010 ...RED FLAG WARNING ALLOWED TO EXPIRE... FLZ063-066-067-070-071-073-075-020100- /O.CAN.KMFL.FW.W.0024.000000T0000Z-100302T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- 652 PM EST MON MAR 1 2010 ...RED FLAG WARNING ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ALLOWED THE RED FLAG WARNING TO EXPIRE. RELATIVE HUMIDITIES ARE BEGINNING TO RISE AND EXPECTED TO RISE ABOVE CRITICAL LEVELS. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 1, 4:17 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 1, 4:17 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
417 AM EST MON MAR 1 2010
...POSSIBLE STRONG STORMS TUESDAY...
...WINDY TO VERY WINDY CONDITIONS TUESDAY AND TUESDAY NIGHT...
...COOLER AND DRIER WEATHER LATE THIS WEEK INTO EARLY THIS WEEKEND...
.DISCUSSION...
HIGH PRESSURE OVER THE FLORIDA PENINSULA WILL CONTINUE TO MOVE
EAST TODAY INTO THE WESTERN ATLANTIC WATERS KEEPING SOUTH FLORIDA
DRY TODAY INTO THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM
OVER TEXAS WILL ALSO MOVE EAST INTO THE SOUTHERN GULF COAST STATES
THIS EVENING ALLOWING FOR A SURFACE LOW TO DEVELOP IN THE WESTERN
GULF OF MEXICO. THE SURFACE LOW WILL TRACK EAST THROUGH THE
NORTHERN GULF OF MEXICO TONIGHT AND THROUGH NORTH FLORIDA ON
TUESDAY WHILE STRENGTHENING.
A COLD FRONT WILL ALSO DEVELOP IN THE CENTRAL AND SOUTHERN GULF OF
MEXICO ASSOCIATED WITH THE LOW...AND TRACK EAST THROUGH THE GULF
OF MEXICO TONIGHT AND THROUGH SOUTH FLORIDA LATE TUESDAY MORNING
INTO EARLY TUESDAY AFTERNOON. A LINE OF SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT TONIGHT AND PUSH THROUGH SOUTH
FLORIDA ON TUESDAY. SO HAVE KEEP THE SLIGHT CHANCE OF POPS OVER THE
CWA FOR LATE TONIGHT...AND LIKELY POPS OVER THE CWA FOR TUESDAY
MORNING...BEFORE TAPERING THEM DOWN TO SCATTERED POPS FOR TUESDAY AFTERNOON.
A LOW LEVEL JET OF 50 TO 60 KNOTS WILL ALSO DEVELOP IN THE GULF OF
MEXICO TONIGHT ALONG THE FRONT...AND PUSH THROUGH SOUTH FLORIDA
ON TUESDAY. THIS WILL ALLOW FOR SOME OF THE STORMS TO BECOME
STRONG OVER THE CWA ON TUESDAY. THE WIND DIRECTION WILL REMAIN
UNIDIRECTIONAL OVER SOUTH FLORIDA ON TUESDAY...ALONG WITH CLOUD
COVER WITH WILL REDUCE THE HEATING OVER THE CWA. SO AT THIS
TIME...EXPECT THE STORMS TO REMAIN BELOW SEVERE LIMITS ON TUESDAY
BUT A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS AS THE
PRIMARY THREAT. SO WILL CONTINUE TO MENTION THIS IN THE MORNING
HWO PRODUCT.
THE LOW WILL CONTINUE TO MOVE NORTHEAST INTO THE WESTERN ATLANTIC
WATERS TUESDAY NIGHT INTO WEDNESDAY TAKING THE COLD FRONT
SOUTHEAST AND AWAY FROM THE CWA. THIS WILL ALLOW FOR A NORTHWEST
WIND FLOW TO SET UP OVER THE AREA...AND ALLOW FOR DRY AND COOLER
WEATHER TO WORK BACK INTO SOUTH FLORIDA DURING THIS TIME.
THE WINDS WILL ALSO INCREASE RAPIDLY LATE TONIGHT INTO TUESDAY
OVER SOUTH FLORIDA...AND BE BREEZY TO WINDY BY TUESDAY AFTERNOON
FROM THE SOUTHWEST. THE BREEZY TO WINDY CONDITIONS WILL CONTINUE
OVER THE CWA TUESDAY NIGHT BUT FROM THE NORTHWEST. THE WINDS
COULD EVEN GET CLOSE TO WIND ADVISORY CONDITIONS DURING THIS TIME
ALONG THE METRO AREAS. SO WILL CONTINUE TO MONITOR THE LATEST
FORECAST ON THE WIND SPEEDS TO SEE IF A WIND ADVISORY WILL BE
NEEDED FOR LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT.
TEMPERATURES WILL ALSO FALL INTO THE 40S INTERIOR AREAS TO THE
UPPER 40S TO LOWER 50S METRO AREAS TUESDAY NIGHT. THIS WILL MAKE
THE WIND CHILL READINGS BE IN THE UPPER 30S INTERIOR AREAS TO THE
LOWER TO MID 40S METRO AREAS TUESDAY NIGHT. THE ONLY EXCEPTION TO
THIS IS OVER GLADES COUNTY WHERE THE WIND CHILL READING COULD FALL
INTO THE LOWER TO MID 30S. SO WILL CONTINUE TO MONITOR THE WIND
CHILL READINGS IN THE LATER FORECAST RUNS FOR TUESDAY NIGHT.
THE WINDS WILL THEN DECREASE ON WEDNESDAY...AND BY WEDNESDAY
NIGHT BE LESS THAN 5 MPH. SO AT THIS TIME THERE SHOULD BE NO
PROBLEMS WITH WIND CHILL READING BELOW 35 ACROSS SOUTH FLORIDA FOR
WEDNESDAY NIGHT.
.EXTENDED FORECAST...
THE NORTHWEST WIND FLOW WILL CONTINUE TO REMAIN IN PLACE OF THE
CWA FOR LATE THIS WEEK INTO EARLY THIS WEEKEND....AS HIGH PRESSURE
BUILDS OVER THE CENTRAL UNITED STATES. SO THE DRY AND COOLER
WEATHER WILL CONTINUE OVER THE CWA DURING THIS TIME. HIGHS WILL BE
IN THE 60S TO NEAR 70 WITH LOWS IN THE MID TO UPPER 30S INTERIOR
AREAS TO LOWER TO MID 40S METRO AREAS.
THE HIGH WILL THEN SHIFT TO THE EAST INTO THE MID ATLANTIC STATES
LATE THIS WEEKEND INTO EARLY NEXT WEEK ALLOWING FOR THE WIND FLOW
TO SWING TO A MORE EASTERLY DIRECTION OVER SOUTH FLORIDA. THIS
WILL STILL KEEP SOUTH FLORIDA DRY...BUT ALLOW FOR THE TEMPERATURES
TO GET CLOSE TO NORMAL CONDITIONS FOR THIS TIME OF YEAR.
&&
.MARINE...
THE WINDS WILL BE LESS THAN 10 KNOTS TODAY FROM THE
SOUTHEAST...BEFORE SWINGING TO A SOUTHWEST DIRECTION ON TUESDAY
AND INCREASING TO WINDY TO VERY WINDY CONDITIONS. THE WIND
DIRECTION WILL THEN SWING TO A NORTHWEST DIRECTION TUESDAY NIGHT
INTO THURSDAY. THE SPEEDS WILL STAY WINDY TO VERY WINDY TUESDAY
NIGHT BEFORE SUBSIDING ON WEDNESDAY...AND BY THURSDAY BE LESS THAN
15 KNOTS. THERE COULD EVEN BE GALE GUSTS IN THE LOCAL WATERS
TUESDAY AFTERNOON INTO TUESDAY NIGHT. SO WILL CONTINUE TO MONITOR
THE WIND SPEEDS CLOSELY IN THE LATEST FORECAST MODELS...AND IF THE
TREND CONTINUES THEN A GALE WATCH MAYBE NEEDED THIS AFTERNOON OR
TONIGHT FOR THE LOCAL WATERS FOR TUESDAY AFTERNOON INTO TUESDAY
NIGHT.
THE SEAS WILL ALSO BE LESS THAN 7 FEET TODAY INTO TONIGHT...BEFORE
INCREASING TO RAPIDLY ON TUESDAY. THE ATLANTIC SEAS WILL GET UP TO
7 TO 9 FEET IN THE GULF STREAM TUESDAY NIGHT. IN THE GULF
WATERS...THE NEAR-SHORE SEAS WILL GET UP TO 4 TO 9 FEET TUESDAY
NIGHT WHILE THE OFFSHORE WATERS WILL GET UP TO 11 TO 14 FEET. THE
SEAS WILL THEN SLOWLY SUBSIDE ON WEDNESDAY INTO WEDNESDAY NIGHT.
BY LATE THIS WEEK...THE GULF WATERS WILL BE LESS THAN 7
FEET...WHILE THE GULF STREAM WATERS WILL REMAIN AT LEAST 7
FEET...DUE TO THE NORTHWEST WIND FLOW.
THE MOON IS IN A FULL STAGE THIS WEEK WHICH IS ALLOW FOR THE TIDES
TO BE RUNNING ABOUT A 1 ABOVE NORMAL IN THE LOCAL WATERS OF SOUTH
FLORIDA. WITH THE VERY WINDY SOUTHWEST TO WEST WINDS ALONG THE
WEST COAST BEACHES OF SOUTH FLORIDA TUESDAY NIGHT AND THE ABOVE
NORMAL TIDES...THERE COULD BE SOME COASTAL FLOODING DURING HIGH
TIDE TUESDAY NIGHT. SO WILL CONTINUE TO MONITOR THIS...AND IF THE
TREND CONDITIONS...THEN A COASTAL FLOOD WATCH MAYBE NEEDED FOR THE
WEST COAST BEACHES OF SOUTH FLORIDA LATE TODAY OR TONIGHT FOR
TUESDAY NIGHT.
&&
.FIRE WEATHER...
THE EAST COAST METRO AREAS AND SOUTHERN INTERIOR AREAS SHOULD ONLY
SEE ABOUT COUPLE OF HOURS OF RELATIVE HUMIDITIES BEING BELOW 35
PERCENT BEFORE GOING BACK ABOVE 35 PERCENT...DUE TO THE WINDS
BECOMING SOUTHEAST DURING THE AFTERNOON. FOR THE NORTHERN INTERIOR
AREAS OF SOUTH FLORIDA...THE RELATIVE HUMIDITIES WILL FALL BELOW 35
PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON. SO WILL PUT UP A RED
FLAG WARNING FOR GLADES...HENDRY...INLAND PALM BEACH...INLAND
BROWARD...AND INLAND COLLIER COUNTIES FOR THIS AFTERNOON.
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT FOR
TUESDAY...DUE TO THE MOISTURE IN PLACE. HOWEVER...THE RELATIVE
HUMIDITIES WILL THEN FALL BELOW 35 PERCENT AGAIN FOR MIDDLE TO END
OF THIS WEEK DUE TO THE VERY DRY AIR WORKING SOUTH ON THE
NORTHWEST WIND FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 70 58 79 48 / - 20 70 10
FORT LAUDERDALE 71 61 81 51 / - 20 70 10
MIAMI 72 62 83 54 / - 20 70 10
NAPLES 71 59 72 56 / - 20 70 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND PALM
BEACH.
AM...NONE.
GM...NONE.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...52/PSHazardous weather outlook, Mar 1, 5:26 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 526 AM EST MON MAR 1 2010 FLZ063-066>075-168-172>174-020000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 526 AM EST MON MAR 1 2010 ...SOME STRONG STORMS AND ROUGH MARINE CONDITIONS TUESDAY... ...POSSIBILITY OF MINOR COASTAL FLOODING SOUTHWEST COAST TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS: A COLD FRONT WILL BE MOVING ACROSS SOUTH FLORIDA ON TUESDAY. AHEAD OF THIS SYSTEM, WINDS WILL BE ON THE INCREASE WITH WINDS OF AROUND 25 KNOTS FROM THE SOUTH REACHING THE OFFSHORE WATERS OF COLLIER COUNTY LATE TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE FLORIDA PENINSULA ON TUESDAY, WITH SOME STRONG STORMS POSSIBLY RESULTING IN SEVERE WEATHER ACROSS THE AREA. MARINE CONDITIONS WILL RAPIDLY DETERIORATE TUESDAY AS THIS SYSTEM MOVES ACROSS THE SOUTH FLORIDA COASTAL WATERS. ALONG THE SOUTHWEST FLORIDA COAST, STRONG ONSHORE FLOW TOMORROW AND TOMORROW NIGHT WILL RESULT IN DANGEROUS RIP CURRENTS. THESE SAME CONDITIONS TUESDAY NIGHT BEHIND THE FRONT COMBINED WITH HIGH SEAS IN EXCESS OF 10 FEET OFFSHORE AND A FULL MOON WILL LIKELY RESULT IN ROUGH MARINE CONDITIONS AND A POSSIBILITY OF A ROUGH SURF, SOME MINOR COASTAL FLOODING AND BEACH EROSION. BEST CHANCES FOR ANY COASTAL FLOODING THAT COULD RESULT FROM THIS WOULD BE AROUND THE TIME OF HIGH TIDE WHICH IS EXPECTED SHORTLY AFTER MIDNIGHT TUESDAY NIGHT. ELSEWHERE ACROSS THE ATLANTIC COASTAL WATERS, SIMILAR CONDITIONS WILL RESULT IN SEAS IN EXCESS OF 7 FEET OFFSHORE WHICH ARE LIKELY TO LAST MUCH OF THE WEEK AS WINDS REMAIN FROM THE NORTHWEST PARTICULARLY ACROSS THE GULF STREAM WATERS. BEHIND THE COLD FRONT TUESDAY NIGHT, MINIMUM WIND CHILL VALUES WEDNESDAY MORNING WILL RUN IN THE MID TO UPPER 30S ACROSS GLADES COUNTY AND LOWER 40S ELSEWHERE AWAY FROM COASTAL AREAS EXCEPT FOR PALM BEACH COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:46 PM EST | Gale Watch | MFL | 13 hr | |
| Mar 1, 2:46 PM EST | Small Craft Advisory | MFL | 62 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.